morning after pill ( heavy bleeding)

brittney

brittney 7/20/06 4:37 AM

i had sex ON the 2nd day of my period i took the morning after pill the morning after(3rd day).my period ended on the (7th day) which is the usual time my period takes to end. on the 9th day i experienced heavy bleeding which kept coming and going until day 11. IS THIS A GOOD OR BAD SIGN?????? can you pls tell wat are my chances of being still being pregnant o.O
See the best voted reply
katmandula

katmandula 7/20/06 10:44 AM

HI there,

Chances are, you weren't pregnany to begin with- while there is a possibility of becoming pregnant while on your period (which is why it is ALWAYS a good idea to have protected sex- I have a preference for the pill), if you have since taken the morning after pill, you are definately not pregnant.

It's actually very normal to experience heavy bleeding with the morning after pill. The way it works, is that it forces the uterine lining to shed entirely- during a period the lining sheds gradually, and not always entirely. The morning after pill cleans out any and all tissue that's inside the uterus, so that there is no chance of pregnancy.

But it's also a pretty invasive thing to do to your body. I am a huge supporter of the morning after pill- I think that it's a brilliant invention. But I also think that it should be used as a last resort, because it's hard on a well designed system: there is a reason women menstruate once a month, and gradually over the course of a couple of days. Messing with this, messes up hormonal balances, which in turn, mess up everything else in our bodies.

SO, as I said before- if you are going to have sex, have protected sex. Then you don't have to worry about being pregnant (sex is WAY more fun without worry), and you don't have to use the morning after pill, except in cases of emergency.

Hope you aren't feeling to awful.

KAt
katmandula

katmandula 7/20/06 10:46 AM

One more thing- if your bleeding continues for too long, consider visiting a clinic to ensure that you are okay. While I would hazard that you are still completely within the normal cycle following emergency contraception, if the bleeding remains heavy for more than two weeks, I would visit my OBGYN.

Peace.
Health Elite

Icebreaker 7/20/06 11:42 AM

tHAT IS NOT HOW THE MORNING AFTER PILL WORKS, it does not work by forcing a period at all..I should know, I work in womens healthcare and am educated accordingly.

Website for plan B =)...A good source to back me up..
http://www.go2planb.com/ForConsumers/Index.aspx


THE MORNING AFTER pill works by STOPPING OVULATION, and 'possibly' preventing a fertilized egg from attatching to the uterine lining. OUR BODIES naturally excrete progestin after we ovulate, so this tricks the body into thinking that it ovulated... SO you will get a period quite quickly after using plan b.

#2 The dose of progestin DOES thin out the uterine lining, so this is why heavy bleeding is common after using PLAN B. IT IS obviously a higher dose than what our bodies would excrete naturally.. PLAN B can cause irregular spotting and bleeding after use.

_________________

I am a pro choice non judgemental healthcare worker, you can ask or tell me anything, and I won't answer with anyhting but open honest truth..As best as I can
katmandula

katmandula 7/20/06 11:46 AM

Carifairy: Thanks for correcting me!!! And thanks for the website link- it's very informative!

Peace.
brittney

brittney 7/20/06 4:33 PM

katmandula wrote:

Carifairy: Thanks for correcting me!!! And thanks for the website link- it's very informative!

Peace.



thanks for you answers
New Hope

borgnine 3/17/07 2:11 AM

brittney wrote:

katmandula wrote:

Carifairy: Thanks for correcting me!!! And thanks for the website link- it's very informative!

Peace.



thanks for you answers



Hey, i had the exact same thing as you....did you end up being pregnant because im am extremley scared that i am possibly pregnant!!! please help!
New Member

metric 4/1/07 5:14 PM

I took the morning after pill and a couple days later I started bleeding(spotting) it was quite heavy though, then on the third day of this my boyfriend cummed in me saying you cant get oregnant when on your cycle. Im not sure if this is true becasue this is just my forced period because I took the morning after pill, I woke up the morning after he came in me with cramps and im not bleeding anymore? what do you suggest I do?
Guest

Guest 4/1/07 9:00 PM

take the morning after pill ASAP
New Member

joperry 5/8/07 11:12 AM

Ok i took the morning after pill last monday..Then on sunday i experianced some bleeding. It was quit eheavy and lasted for about 2/3 days..Is this normal??
I am not expting my period for another 10days but is this my period??..It was alot shrter than normal though? When will my next period be and is this a good or bad thing?!

Any help much apreciated!!
Guest

Guest 5/17/07 4:29 PM

I had unprotected sex with my husband 3 days after my period ended and took the plan b pill 48 hours after that. 4 days later I started spotting for 10 days and then I got what I thought was my period for 4 days. It started on the 19th of april and ended on the 23rd. My question is: Did the pill change my cycle? Will I get my period on the same time as I did pryor to taking the pill or will I get it aroung the time I got it after taking the pill?
Guest

Guest 1/12/08 5:49 PM

i´m 18 years old....
I had sex on the 4th day of my period and after 36 hours i took the morning after pill... I threw up 4 hours after taking the pill
I´m now on the 11th day and im still bleeding but slightly.. Am i at risk for pregnancy? i just wont stop bleeding .. but its very little...
tell me there is no chance for me to be pregnant
what can i do to stop bleeding. also i havent been eating for some days.. is that also why i wont stop bleeding?
Guest

Guest 5/2/08 1:05 PM

You want to be bleeding as that will clear it all out, if you wern't bleeding its more likely you'd be pregnant.

Also as you took it 36 hours later the morning after pill won't have as much of an effect.
New Member

wowee-wow-wow 8/16/09 3:40 AM

ok... my husband cummed in me. no protection. this happened about 4 days after my period. i took the day after pill not even 24 hours after this occurred... i would have to say it was about 19 hours after.... and then 2 days after that i thought i'd make it even more effective by taking 2 birth control pills on top of the day after pill... i felt alright for the first 4 days after. then i started bleeding really heavy. none of this spotting, i'm talking full on period maybe even more heavy then my natural period. then i started throwing up and having extreme diarrhea and abdominal cramping. after about a week of that fun stuff it all finally stopped.

to sum that all up:

- i had the day after pill (the pack thing)
-2 birth control pills
-heavy(not spotting) like a normal period for a week
-abdominal cramping for a week
-vomiting for a week
-diarrhea for a week

after that week everything stopped.

now i am waiting for my normal monthly period to start and i must admit i am getting quite a bit anxious. should i have anything to worry about?

oh and now i am experiencing what seem like hot flashes and nausea along with dizziness and headaches.... i'm not quite sure if any of that is relevant to what happened last month.

8-| 8-| i am eagerly waiting someones answer to my questions. it would be great if it were an educated answer. you know someone who went to medical school please.
caterinamh

caterinamh 1/20/11 8:29 AM

Hi, I know your post was a long time ago but I just wondered what happened. I had a very similar situation.

I had unprotected sex about four days after my period ended, took the morning after pill about 28 hrs after the situation. A week later I started spotting and then moderated bleeding and now the worst bleeding ever. I mean flooding of a pad an hour and huge clots dropping every hr. Don't want to be gross but this really scared me. I'm on day 3 of the flooding part and day 6 of the bleeding start. OMG, it's horrible!

I read online that taking ibuprohen will help decrease the "flooding" affect and deal with the pain but I wonder if I should just let it all occur naturally . I want it over with. I can't even stand or work for an hour without rushing to the bathroom to change a soaked "overnight" capacity pad.
Reply as guest Start new topic
Saving